Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
156 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for withdrawal symptoms of Xanax

Yes, my son is a recovering Opiate addict taking Suboxone (16mg). He began abusing Xanax but is now off that and experiencing social anxiety and depression. The Psychiatrist has him on the Suboxone, Klonopin and has just prescribed Lamictal with Brintellix. I am curious if and what all these similar drugs may cause now or if there are any interactions to be aware of.
Tue, 11 Jun 2019
Report Abuse
General & Family Physician 's  Response
Hello,

The sooner your son is able to come out of social anxiety & depression the better. You will have to encourage him & give him quality time.

Help him get away with what the society says or thinks about him. He needs a lot of love and cares at this phase of his life.

Suboxone will reduce opiate addiction & withdrawal symptoms. Klonopin (Clonazepam) controls withdrawal seizures. It is an anticonvulsant.

Lamictal will control bipolar manifestations & seizures & Brintellix is given to treat depression.

However, if you feel your son is recovering well. Do not stop the medications.

Inform the treating psychiatrist about the good recovery so that the medicines can be reduced or substituted with other supplements.

Medications taken for a longer time period may cause side effects, so it needs to be monitored & stopped when not required.

Help him come out of the social fears, anxiety & stress. Do not become dependent on medicines.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Nupur K, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Help! I was prescribed Mirtazapine for depression and took it for 2 mos. i then started having pretty rough anxiety upon awakening, so I started...